How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2542
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
2598649
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

hi my friend just had a j tube feeding tube procedure today

This answer was rated:

hi my friend just had a j tube feeding tube procedure today and is now saying that he has diahrrea coming out of the tube - does this mean that his colon was torn during the procedure?
Hi,
I understand your concern and it's my pleasure to help you in every aspect.

Since the tube feedings are liquid,his stools may be soft instead of formed. This is normal and should not cause any serious concern.
However, if he has frequent, watery stools, with 6-8 or more bowel movements each day then he should consult his doctor.
Diarrhea is a common complication of enteral feeding that has many potential causes which may include medications such as antibiotics or sorbitol-containing products, altered bacterial flora, formula composition, infusion rate, hypoalbuminemia, bacterial contamination of the enteral fluid.


Now careful attention must be paid to fluid and electrolyte management to minimize any metabolic complications.

It's good to consult his doctor for further management.
Chances of colon rupture are less.
If he has bloody diarrhea,pain abdomen then visit ER.

Hope this helps.
Please press reply button if you have follow-up query.
Positive feedback and bonus are highly appreciated.
Thanks dear.


Customer: replied 3 years ago.

hi - i am not sure if you are clear about my question the diahrrea is coming up thru the j tube

How many days has happened since the procedure?
When this type of symptom started?
Is the patient suffering from any type of cancer?
Why was the tube inserted in the first place?
How much amount of diarrhoea is coming out of the tube?
Is the patient at home?
Customer: replied 3 years ago.

he had the procedure this morning and it started about 5 hours after, he is still in the hospital and does not feel comfortable with the nighttime nursing staff - he has severe diabetes, gastroparesis - has had botox injected to try to keep the flaps open so that food passes threw, only 12 % of his esophagus is working and is unable eat food without throwing up, strictures in his esophagus which the have dilated many times, i forget the diagnosis name - i am not sure how much is coming out of the bag - he has severe cataracts and very very limited sight, i am not in the same state as he is to physically be with him

Usually initially after the procedure the contents of the proximal part of intestine are being emptied through the tube.
So that is why there is reflux.So diarrhoea after the procedure is common.
Usually they may allow the contents of the proximal part of the intestines to be emptied and this may settle in 2-3 days.
So i would suggest that this is normal after this procedure and may resolve in 2-3 days.
He may inform the nursing staff about this and they can inform the doctor regarding this issue.

I hope this helps
Onlinedoc and 3 other Health Specialists are ready to help you